Alert archive / West Virginia / Flash Flood Warnings in 2019

Flash Flood Warning 48, NWS Charleston, WV

July 11, 20195 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 11, 2019, 2:29 PM EDT for 5 counties in West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2019, 2:29 PM EDT (18:29 UTC)
Expired
Jul 11, 2019, 5:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Braxton County, WV, Lewis County, WV, Randolph County, WV, Upshur County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 149 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 2:55 PM EDTHEAVY RAIN 2.041 Wnw Selbyville, WVFELL IN ONE HOUR AT PLSW2

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

967 
WGUS51 KRLX 111829
FFWRLX
WVC007-041-083-097-101-112130-
/O.NEW.KRLX.FF.W.0048.190711T1829Z-190711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
229 PM EDT Thu Jul 11 2019

The National Weather Service in Charleston West Virginia has issued a

* Flash Flood Warning for...
  Northwestern Randolph County in northeastern West Virginia...
  Southeastern Lewis County in northern West Virginia...
  East central Braxton County in north central West Virginia...
  Upshur County in northeastern West Virginia...
  Northeastern Webster County in northeastern West Virginia...

* Until 530 PM EDT.

* At 228 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen, with an additional inch possible. Flash flooding 
  is expected to begin shortly.

* Some locations that will experience flooding include...
  Rock Cave, Holly River State, Womelsdorf (Coalton), Alexander,
  Eden, Helvetia, Pickens, Cleveland, Alton, Hacker Valley, Ellamore,
  Kanawha Head, Ireland, Tallmansville, Centralia and French Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3873 8000 3863 8026 3861 8064 3880 8050
      3894 8025 3899 8005 3898 8005 3897 8006
      3896 8006 3895 8008 3897 7993

$$

RG
2 follow-up statements
787 
WGUS71 KRLX 111957
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
357 PM EDT Thu Jul 11 2019

WVC007-041-083-097-101-112130-
/O.CON.KRLX.FF.W.0048.000000T0000Z-190711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph WV-Lewis WV-Braxton WV-Upshur WV-Webster WV-
357 PM EDT Thu Jul 11 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHWESTERN RANDOLPH...SOUTHEASTERN LEWIS...EAST CENTRAL BRAXTON...
UPSHUR AND NORTHEASTERN WEBSTER COUNTIES...

At 356 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding remains possible.

Some locations that will experience flooding include...
Rock Cave, Holly River State, Womelsdorf (Coalton), Alexander, Eden,
Helvetia, Pickens, Cleveland, Alton, Hacker Valley, Ellamore, Kanawha
Head, Ireland, Tallmansville, Centralia and French Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3873 8000 3863 8026 3861 8064 3880 8050
      3894 8025 3899 8005 3898 8005 3897 8006
      3896 8006 3895 8008 3897 7993

$$

RG
708 
WGUS71 KRLX 112123
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
523 PM EDT Thu Jul 11 2019

WVC007-041-083-097-101-112133-
/O.EXP.KRLX.FF.W.0048.000000T0000Z-190711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph WV-Lewis WV-Braxton WV-Upshur WV-Webster WV-
523 PM EDT Thu Jul 11 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN RANDOLPH...SOUTHEASTERN
LEWIS...EAST CENTRAL BRAXTON...UPSHUR AND NORTHEASTERN WEBSTER
COUNTIES WILL EXPIRE AT 530 PM EDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3873 8000 3863 8026 3861 8064 3880 8050
      3894 8025 3899 8005 3898 8005 3897 8006
      3896 8006 3895 8008 3897 7993

$$

26

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:29 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 11, 2:29 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
229 PM EDT Thu Jul 11 2019

.SYNOPSIS...
Cold front moves through on later today with strong storms.
Another high pressure builds for the beginning of the weekend.
Unsettled weather returns next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 940 AM Thursday...

Performed a refresh on PoPs this morning to better correlate
with radar and satellite trends. Do expect to be somewhat
chasing PoPs today, as synoptic forcing lends to scattered
convection along subtle mesoscale waves in the uncapped
environment. At this hour, a broken prefrontal wave crosses the
64/79 corridors with another wave forming behind it over
southern Ohio. Will have to carefully monitor these storm
clusters as they intensify this afternoon, and as they modify
the environment the eventual cold front enters this evening.

As of 530 AM Thursday...

A cold front will approach from the west tonight. Ahead of the
front, expect an increase in clouds and showers mainly across
the southern half of the area this morning. Shower and storm
activity could intensity this afternoon aided by afternoon heat
and CAPE and some deep layered shear. In fact, there is a slight
risk for severe thunderstorms over portions of southeast OH and
northern half of WV through this evening. The main threat will
be damaging winds. PWATs around 2.25 inches suggest heavy
downpours could result in very heavy instantaneous pcpn rates
leading to flash flooding.

The actual cold front arrives along the OH River by 06Z tonight,
to promote additional showers or storms over the area. The front
moves east late tonight, exiting the eastern mountains by early
Friday morning.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 225 PM Thursday...

Drier air, at least off the surface, will continue to advect
into the area Friday night with PWATs dropping below an inch.
Some dense river valley fog looks to develop overnight as lows
settle down below readings from recent days values.

Saturday looks to mainly sunny with just enough mixing to bring
down drier air aloft for dewpoints to drop into the lower to mid
60s. High temperatures look to be very close to normal.

A warm front develops across portions of the OH Valley on Sunday
which will provide for a change of diurnally driven convection,
in addition to an uptick in humidity/temperature.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 225 PM Thursday...

Upper level riding tries to build in early next week with
attention turning to where the remnants of Barry track. It may
take until Wednesday or Thursday to see the effects from this
system.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 200 PM Thursday...

VFR prevails at all sites this afternoon with IFR or worse
conditions likely in waves of heavy-raining thunderstorms. Winds
prevail from the SW today, turning gusty and variable in storms.
In general storms will produce variable gusts in the 20-30 kt
range, although the strongest storms will be capable of
producing 40+ kt winds. High moisture content is leading to very
heavy downpours with brief drops in visibility, commonly to IFR, to
LIFR in heaviest storms. Larger clusters of shower activity are
capable of bringing ceilings down to MVFR as well.

Most sites are seeing impacts at this time, spare for PKB, who
is enjoying a break in the action. This break is likely area-
wide late this afternoon, before another wave of storms comes in
later this evening. Though, the weakly capped environment will
still be conducive for isolated to scattered showers. After the
cold front crosses tonight from W to E, winds shift to
northwesterly. Tomorrow morning during the pre- dawn hours, a
low stratus deck is likely to form near and south of the slow-
moving front. GLAMP guidance suggest reduced ceilings at all
sites, however do think it'll be a bit tougher to attain at PKB
and HTS. At any rate expect stratus deck to lift and scatter
through the morning. Low confidence exists in this portion of
the forecast with widely varying model solutions. Low level flow
ought to stave off fog development, though if these should
calm, quick VSBY degradations are likely overnight with high
humidity.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: Medium/high today, low tonight.

ALTERNATE SCENARIOS: Timing of convection may vary; timing and
occurrence of LL stratus may vary; patchy fog is possible though
unlikely.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
BKW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    L    L
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    L    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H

AFTER 18Z FRIDAY...
IFR fog possible Saturday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ030>032-
     039-040-521>526.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...30/MC
NEAR TERM...ARJ/MC
SHORT TERM...30
LONG TERM...30
AVIATION...MC
Hazardous weather outlook, Jul 11, 12:39 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Charleston WV
1239 PM EDT Thu Jul 11 2019

VAZ003-004-WVZ024>026-033-034-515>520-121645-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
1239 PM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for southwest Virginia, and
portions of southeast West Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

An isolated strong to severe thunderstorm may occur this afternoon
and early evening. Damaging winds are the primary strong storm risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ030>032-039-040-521>526-121645-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
1239 PM EDT Thu Jul 11 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is also a slight risk for severe thunderstorms today. Damaging
winds are the primary risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>029-
121645-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-
1239 PM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk for severe thunderstorms today. Damaging
winds are the primary risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 11, 12:34 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Charleston WV
1234 PM EDT Thu Jul 11 2019

WVZ009-017>019-029-111715-
Calhoun-Ritchie-Wirt-Wood-Gilmer-
1234 PM EDT Thu Jul 11 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CALHOUN...SOUTHERN
RITCHIE...NORTHWESTERN GILMER...CENTRAL WIRT AND EAST CENTRAL WOOD
COUNTIES...

At 1232 PM EDT, a strong thunderstorm was located 7 miles northeast
of Elizabeth, moving east at 20 mph.

Locations impacted include...
Glenville, Elizabeth, Sand Fork, Auburn, Cherry, Smithville, Baldwin,
Walker, Stouts Mills, Troy, Palestine, Newberne, Freeport,
Greencastle, Coxs Mills, Big Springs, Brohard, Tanner, Macfarlan and
Burnt House.

Torrential rainfall is also occurring with this storm, with up to an
inch in a short period of time. This may cause localized flooding.
Do not drive your vehicle through flooded roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3910 8073 3902 8072 3888 8073 3900 8143
      3919 8140
TIME...MOT...LOC 1632Z 281DEG 15KT 3912 8129

21
Special weather statement, Jul 11, 1:22 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
122 PM EDT Thu Jul 11 2019

WVZ013>015-111800-
Kanawha-Lincoln-Putnam-
122 PM EDT Thu Jul 11 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KANAWHA...SOUTHERN
PUTNAM AND NORTHEASTERN LINCOLN COUNTIES...

At 122 PM EDT, a strong thunderstorm was located over Tornado, or
near Nitro, moving east at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Hurricane, Chesapeake, Marmet, Belle, Cedar Grove, Poca, East Bank,
Glasgow, Pratt, Cross Lanes, Pinch, Alum Creek, Institute and
Tornado.

This includes the following highways...
 Interstate 79 between mile markers 1 and 7.
 Interstate 77 in West Virginia between mile markers 96 and 109.
 Interstate 64 in West Virginia between mile markers 35 and 57.
 West Virginia Turnpike between mile markers 88 and 95.
 Route 119 between mile markers 67 and 80.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3830 8205 3847 8201 3843 8127 3826 8123
      3819 8131
TIME...MOT...LOC 1722Z 276DEG 37KT 3836 8187

RG
Special weather statement, Jul 11, 1:41 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
141 PM EDT Thu Jul 11 2019

WVZ522>526-111845-
Southeast Webster-Southeast Pocahontas-Northwest Randolph-Northwest
Pocahontas-Southeast Randolph-
141 PM EDT Thu Jul 11 2019

...A STRONG THUNDERSTORM WILL AFFECT RANDOLPH...POCAHONTAS AND
SOUTHEASTERN WEBSTER COUNTIES...

At 141 PM EDT, a strong thunderstorm was located 10 miles southeast
of Addison (Webster Springs), or 10 miles southeast of Webster
Springs, moving east at 35 mph.

Locations impacted include...
Elkins, Marlinton, Cass Scenic Railroad, Greenbank, Mill Creek,
Snowshoe, Dailey, Mingo, Beverly, Durbin, Hillsboro, Huttonsville,
Harman, Arbovale, Cheat Bridge, Dryfork, Glady, Minnehaha Springs,
Waneta and Boyer.

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3884 7954 3878 7951 3866 7960 3867 7962
      3836 7973 3831 7981 3827 7979 3819 7992
      3807 7996 3805 8027 3806 8029 3843 8038
      3903 7975 3897 7951 3896 7935
TIME...MOT...LOC 1741Z 257DEG 30KT 3837 8026

RG
Special weather statement, Jul 11, 1:46 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
146 PM EDT Thu Jul 11 2019

WVZ522>526-111845-
Southeast Webster-Southeast Pocahontas-Northwest Randolph-Northwest
Pocahontas-Southeast Randolph-
146 PM EDT Thu Jul 11 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT RANDOLPH...POCAHONTAS
AND SOUTHEASTERN WEBSTER COUNTIES...

At 141 PM EDT, an area of strong thunderstorms was located 10 miles
southeast of Addison (Webster Springs), or 10 miles southeast of
Webster Springs, moving east at 35 mph.

Locations impacted include...
Elkins, Marlinton, Cass Scenic Railroad, Greenbank, Mill Creek,
Snowshoe, Dailey, Mingo, Beverly, Durbin, Hillsboro, Huttonsville,
Harman, Arbovale, Cheat Bridge, Dryfork, Glady, Minnehaha Springs,
Waneta and Boyer.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3884 7954 3878 7951 3866 7960 3867 7962
      3836 7973 3831 7981 3827 7979 3819 7992
      3807 7996 3805 8027 3806 8029 3843 8038
      3903 7975 3897 7951 3896 7935
TIME...MOT...LOC 1741Z 257DEG 30KT 3837 8026

RG
Special weather statement, Jul 11, 1:53 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
153 PM EDT Thu Jul 11 2019

WVZ028>031-039-040-521-522-525-526-111845-
Barbour-Southeast Webster-Northwest Randolph-Harrison-Northwest
Webster-Upshur-Lewis-Gilmer-Braxton-Southeast Randolph-
153 PM EDT Thu Jul 11 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
RANDOLPH...SOUTHEASTERN GILMER...LEWIS...BRAXTON...UPSHUR...NORTHERN
WEBSTER...SOUTHERN BARBOUR AND SOUTH CENTRAL HARRISON COUNTIES...

At 150 PM EDT, strong thunderstorms were clustered 9 miles east of
Glenville, moving east at 40 mph.

Locations impacted include...
Elkins, Buckhannon, Weston, Sutton, Audra State Park, Webster
Springs, Belington, Gassaway, Addison (Webster Springs), Jackson
Mill, Stonewall Jackson, Rock Cave, Holly River State, Junior,
Burnsville, Jane Lew, Flatwoods, Womelsdorf (Coalton), Eden and
Little Birch.

This includes the following highways...
 Interstate 79 between mile markers 48 and 108.
 Route 19 between mile markers 64 and 68.
 Route 33 between mile markers 1 and 35.

Torrential rainfall is also occurring with these storms,with up to
an inch of rain, in a short period of time. This may cause localized
flooding. Do not drive your vehicle through flooded roadways.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

LAT...LON 3841 8041 3851 8066 3853 8065 3853 8071
      3866 8102 3916 8043 3903 7976
TIME...MOT...LOC 1750Z 281DEG 48KT 3891 8065

21
Special weather statement, Jul 11, 2:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
229 PM EDT Thu Jul 11 2019

WVZ032-040-111900-
Barbour-Taylor-
229 PM EDT Thu Jul 11 2019

...A STRONG THUNDERSTORM WILL AFFECT TAYLOR AND NORTHEASTERN BARBOUR
COUNTIES...

At 228 PM EDT, a strong thunderstorm was located near Grafton, moving
east at 30 mph.

Locations impacted include...
Grafton, Valley Falls, Moatsville, Tygart Lake State Park, Thornton,
Knottsville, McGee and Nestorville.

Torrential rainfall is also occurring with this storm,with up to an
inch in a short period of time. This may cause localized flooding.
Do not drive your vehicle through flooded roadways.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3920 7983 3914 7984 3909 7997 3939 8020
      3941 8011 3939 8009 3940 8003 3942 8000
      3945 7993 3943 7989 3930 7989 3929 7986
      3925 7985 3924 7981 3922 7981
TIME...MOT...LOC 1828Z 273DEG 28KT 3929 7995

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:49 AM EDTSpecial Weather StatementRLXMason56 min
Jul 11, 11:34 AM EDTSpecial Weather StatementRLXPleasants, Ritchie, Wood26 min
Jul 11, 12:00 PM EDTSpecial Weather StatementRLXPleasants, Ritchie45 min
Jul 11, 12:13 PM EDTFlash Flood WarningRLXDoddridge, Pleasants, Ritchie, Tyler, Wood2 hr
Jul 11, 12:34 PM EDTSpecial Weather StatementRLXGilmer, Wirt41 min
Jul 11, 12:35 PM EDTFlash Flood WatchRLXBarbour, Harrison, Lewis, Pocahontas, Randolph, Taylor and 2 more7 hr
Jul 11, 1:22 PM EDTSpecial Weather StatementRLXKanawha38 min
Jul 11, 1:41 PM EDTSpecial Weather StatementRLXPocahontas, Randolph64 min
Jul 11, 1:46 PM EDTSpecial Weather StatementRLXPocahontas, Randolph59 min
Jul 11, 1:53 PM EDTSpecial Weather StatementRLXBraxton, Lewis, Upshur, Webster52 min
Jul 11, 2:24 PM EDTFlash Flood WarningRLXPocahontas3 hr
Jul 11, 2:29 PM EDTSpecial Weather StatementRLXBarbour, Taylor31 min
Jul 11, 2:40 PM EDTFlash Flood WarningRLXBarbour, Randolph2 hr
Jul 11, 7:31 PM EDTSpecial Weather StatementRLXTyler29 min
Jul 11, 7:35 PM EDTSpecial Weather StatementRLXPleasants, Wood55 min
Jul 11, 7:48 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Taylor27 min

Nearby

Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.